Arkansas, 2008

Tornadoes and Hail in Arkansas, February 5, 2008

February 5, 2008 · NWS MEG · 19 events in 9 counties and zones

A strong low pressure system tracked from Northern Arkansas into Southern Missouri during the evening hours of February 5th, 2008. Supercells developed out ahead of the system during the late afternoon into the early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$309,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A strong low pressure system tracked from Northern Arkansas into Southern Missouri during the evening hours of February 5th, 2008. Supercells developed out ahead of the system during the late afternoon into the early evening. The storms produced tornadoes, large hail and damaging winds. As the supercells moved east during the evening, a cold front moved into Eastern Arkansas. A squall line developed along the front and produced another round of large hail and damaging winds. The front continued to push east into the overnight hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 5, 2:19 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Feb 5, 2:19 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CST TUE FEB 5 2008

.DISCUSSION...

SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH
LATER THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
MID SOUTH INCLUDING EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. ELSEWHERE
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS.

A STRONG UPPER TROF CONTINUES TO PUSH INTO THE SOUTHERN PLAINS
WITH THE 500 MB SPEED MAX STARTING TO SPREAD NORTHEAST TOWARD THE
ARKLATEX. A SURFACE LOW WAS LOCATED OVER SE OKLAHOMA AND WESTERN
ARKANSAS. THIS SURFACE LOW WILL DEEPEN TO 997 MB AND TRACK
NORTHEAST INTO N CENTRAL ARKANSAS AND SE MISSOURI THIS EVENING
WHILE A STRONG COLD FRONT STARTS TO PUSH EAST ACROSS ARKANSAS.

THE AIRMASS ACROSS THE MID SOUTH CONTINUES TO DESTABILIZE WITH
SURFACE TEMPS IN THE MID TO UPPER 70S AND SURFACE DEWPOINTS IN THE
LOWER TO MID 60S...HIGH TEMP RECORD HAS ALREADY BEEN BROKEN AT
MEMPHIS. AS A RESULT SBCAPES HAVE CLIMBED TO BETWEEN 1000 AND 1500
J/KG ACROSS THE MID SOUTH. THE DEEPENING SURFACE LOW WILL TRACK
JUST TO THE NORTH AND WEST OF THE MID SOUTH AND THIS WILL SERVE TO
ENHANCE THE LOW LEVEL SHEAR BY BACKING THE LOW LEVEL WINDS
SLIGHTLY PRODUCING 0-1KM HELICITY VALUES OVER 300 M2/S2. MEANWHILE
THE 500 MB SPEED MAX SPREADING INTO THE ARKLATEX WILL CONTINUE TO
MOVE TOWARD THE MID SOUTH PRODUCING TREMENDOUS VERTICAL SHEAR.

THE 18Z LZK SOUNDING INDICATES THAT THE BOUNDARY LAYER CONTINUING
TO DEEPEN WITH A WEAKENING AND LIFTING CAP AT 700 MB. MID LEVEL
LAPSE RATES ABOVE THE CAP ARE VERY STEEP...GREATER THAN 7 C/KM. AS
THE UPPER TROF APPROACHES AND HEIGHT FALLS SPREAD ACROSS THE WARM
SECTOR THE CAP WILL CONTINUE TO ERODE AND THE SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE WARM SECTOR WILL INTENSIFY
AND MAY BECOME DISCRETE SUPERCELLS LATER THIS AFTERNOON AND INTO
THE EVENING HOURS. THESE DISCRETE SUPERCELLS MAY PRODUCE DAMAGING
WINDS...HAIL AND POSSIBLY TORNADOES. THERE IS THE POTENTIAL FOR
STRONG TORNADOES TO DEVELOP WITH THESE DISCRETE SUPERCELLS THAT
FORM IN THE WARM SECTOR AHEAD OF THE FRONT LATER THIS AFTERNOON
INTO TH EVENING HOURS.

IN ADDITION THE DISCRETE CELLS WILL EVENTUAL MERGE INTO A LINE OR
LINE SEGMENTS ALONG AND AHEAD OF THE COLD FRONT AS IT PUSHES
THROUGH TONIGHT. THE SYSTEM IS MOVING A LITTLE SLOWER AND IT LOOKS
LIKE THE BEST TIME FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS.

WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT FOR WINDS OF 25
MPH WITH GUSTS TO 40 MPH OR HIGHER AHEAD OF AND JUST BEHIND THE
FRONT.

THE FRONT WILL EXIT THE MID SOUTH AFTER MIDNIGHT AND COOL HIGH
PRESSURE BUILDS IN FOR WEDNESDAY WITH BREEZY CONDITIONS AND TEMPS
IN THE 40S NORTH TO LOWER 50S SOUTH. A SERIES OF WEAK UPPER TROFS
SWINGS THROUGH FOR THURSDAY AND FRIDAY RESULTING IN AN INCREASE IN
CLOUDS AND MAYBE SOME PRECIP ACROSS THE NORTHERN TIER...BUT NOT
CONFIDENT ENOUGH TO MENTION. A STRONGER UPPER TROF DIGS INTO THE
EASTERN U.S. DURING THE WEEKEND RESULTING IN SOME COLDER TEMPS AND
DRY WEATHER. GFS AND ECMWF AT ODDS BY THE BEGINNING OF NEXT WEEK.
THE GFS HAS AN UPPER LOW OVER THE TX BIG BEND REGION WITH
SOUTHWEST FLOW ACROSS THE REGION AND MOISTURE RETURNING ACROSS THE
REGION. MEANWHILE THIS SYSTEM IS ABSENT FROM THE ECMWF AND AS A
RESULT THE FLOW IS WESTERLY AND DRY. ATTM WILL INTRODUCE LOW END
CHANCE POPS FOR TUE WITH LOW CONFIDENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  46  48  31  55 / 100  10  10  10
MKL  48  49  27  50 / 100  20  10  10
JBR  42  47  29  51 / 100  10  10  10
TUP  52  54  30  55 / 100  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Feb 5, 2:35 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CST TUE FEB 5 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
235 PM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST
MISSISSIPPI. AREAS IN THE HIGH RISK ARE GENERALLY NORTH AND WEST OF
A LINE FROM LEXINGTON TENNESSEE TO OXFORD MISSISSIPPI.  A MODERATE
RISK FOR SEVERE THUNDERSTORMS IS LOCATED ELSEWHERE ACROSS THE
MIDSOUTH...SOUTH AND EAST OF THIS LINE.

A WARM...MOIST...AND UNSTABLE AIRMASS IS ALREADY IN PLACE ACROSS THE
MIDSOUTH AHEAD OF A STRONG COLD FRONT THAT WILL SLOWLY APPROACH
FROM THE WEST. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OVER THE
REGION THIS EVENING RESULTING IN SEVERE THUNDERSTORM DEVELOPMENT.
THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND TORNADOES. THE POTENTIAL WILL ALSO EXIST FOR STRONG
TORNADOES TO DEVELOP. AN ADDITIONAL LINE OF SEVERE THUNDERSTORMS
WILL DEVELOP JUST AHEAD OF THE COLD FRONT AS IT MOVES ACROSS THE
AREA OVERNIGHT.

THE PRIMARY TIME FRAME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
UNTIL 10 PM CST FOR AREAS WEST OF THE MISSISSIPPI RIVER AND BETWEEN
4 PM CST AND 2 AM CST WEDNESDAY FOR AREAS ALONG AND EAST OF THE
MISSISSIPPI RIVER. THE STRONG COLD FRONT WILL MOVE OUT OF THE
FORECAST AREA AFTER 2 AM CST WEDNESDAY MORNING BRINGING AN END TO
THE SEVERE WEATHER THREAT.

STRONG WINDS WILL CONTINUE IN ADVANCE AND THEN IMMEDIATELY BEHIND
THE STRONG COLD FRONT UNTIL MIDNIGHT. WIND SPEEDS AROUND 25 MPH WITH
GUSTS OF 40 MPH OR HIGHER CAN BE EXPECTED. A WIND ADVISORY IS IN
EFFECT FOR THE ENTIRE MID SOUTH UNTIL MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE REQUIRED LATE THIS AFTERNOON INTO TONIGHT ACROSS
THE ENTIRE AREA.

SJM

In the hours before

Special weather statement, Feb 5, 10:30 AM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CST TUE FEB 5 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-052000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
1030 AM CST TUE FEB 5 2008

...HIGH RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
ACROSS MUCH OF THE MIDSOUTH...

THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST
MISSISSIPPI. AREAS IN THE HIGH RISK ARE GENERALLY NORTH AND WEST OF
A LINE FROM LEXINGTON TENNESSEE TO OXFORD MISSISSIPPI.  A MODERATE
RISK FOR SEVERE THUNDERSTORMS IS LOCATED ELSEWHERE ACROSS THE
MIDSOUTH...SOUTH AND EAST OF THIS LINE.

A WARM...MOIST...AND UNSTABLE AIRMASS IS ALREADY IN PLACE ACROSS THE
MIDSOUTH AHEAD OF A STRONG COLD FRONT THAT WILL SLOWLY APPROACH
FROM THE WEST. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OVER THE
REGION THIS AFTERNOON AND EVENING LIKELY RESULTING IN SEVERE
THUNDERSTORM DEVELOPMENT. THESE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE POTENTIAL WILL
ALSO EXIST FOR STRONG TORNADOES TO DEVELOP. AN ADDITIONAL LINE OF
SEVERE THUNDERSTORMS WILL DEVELOP JUST AHEAD OF THE COLD FRONT AS IT
MOVES ACROSS THE AREA TONIGHT.

THE PRIMARY TIME FRAME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 2
PM CST AND 10 PM CST FOR AREAS WEST OF THE MISSISSIPPI RIVER AND
BETWEEN 4 PM CST AND 2 AM CST WEDNESDAY FOR AREAS ALONG AND EAST
OF THE MISSISSIPPI RIVER. THE STRONG COLD FRONT WILL MOVE OUT OF
THE FORECAST AREA AFTER 2 AM CST WEDNESDAY MORNING BRINGING AN END
TO THE SEVERE WEATHER THREAT.

ALL CITIZENS LIVING IN THE MIDSOUTH SHOULD BE PREPARED FOR THE
LIKELIHOOD OF SEVERE WEATHER TODAY AND TONIGHT. BE PREPARED TO
TAKE ACTIONS NECESSARY TO PROTECT YOURSELF IF SEVERE WEATHER WARNINGS
ARE ISSUED FOR YOUR LOCATION. PLEASE CONTINUE TO MONITOR THE LATEST
WEATHER INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION.

SJM
Special weather statement, Feb 5, 3:32 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CST TUE FEB 5 2008

ARZ049-058-052145-
PHILLIPS AR-LEE AR-
332 PM CST TUE FEB 5 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF WATKINS CORNER AT 332 PM
CST...MOVING NORTHEAST AT 70 MPH.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF
MARVELL...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 345 PM CST.

The radar

The Memphis radar (KNQA), 125 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 5 hail, 4 tornado. Local standard time, as filed.

Hail, Phillips

When
February 5, 3:40 PM CST to 3:45 PM CST
Where
Phillips County, Poplar Grove
Measured
0.75 in hail
Property damage
$1,000
Reported by
Post Office
Coordinates
34.550, -90.850

Thunderstorm Wind, Phillips

When
February 5, 3:45 PM CST to 3:50 PM CST
Where
Phillips County, 1.5 mi N of Hln Thmpsn Robbins A to 1.64 mi N of Hln Thmpsn Robbins A
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
34.602, -90.673

Straight line winds destroyed a woodworking shop off of County Road 223 outside of Lexa.

Thunderstorm Wind, Crittenden

When
February 5, 4:25 PM CST to 4:30 PM CST
Where
Crittenden County, 1.23 mi NE of Lansing to 2.54 mi SSE of Booker
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.264, -90.366

Straight line winds knocked down a few power lines on James Mill Road.

Tornado, Phillips

When
February 5, 4:27 PM CST to 4:28 PM CST
Where
Phillips County, 3.49 mi WSW of Preston Place to 3.36 mi W of Preston Place
Rating
EF0
Path length
0.16 mi
Path width
25 yd
Reported by
Newspaper
Coordinates
34.460, -90.710

A weak tornado briefly touched down in Eastern Phillips County.

Thunderstorm Wind, St. Francis

When
February 5, 7:13 PM CST to 7:18 PM CST
Where
St. Francis County, 8 mi NW of Palestine to 1.69 mi S of Palestine
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.052, -90.980

Straight line winds blew a car off a road, roughly 8 miles northwest of Palestine.

Tornado, St. Francis

When
February 5, 7:19 PM CST to 7:20 PM CST
Where
St. Francis County, 1.19 mi WNW of Rosenbaum to 1.13 mi WNW of Rosenbaum
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
35.135, -90.850

A weak tornado briefly touched down about 3 miles west of Colt.

Tornado, Randolph

When
February 5, 7:20 PM CST to 7:31 PM CST
Where
Randolph County, 1.4 mi W of Dalton to 4.05 mi ENE of Warm Spgs
Rating
EF1
Path length
11.96 mi
Path width
200 yd
Continued into
Ripley, Mo (PAH)
Injuries
4 direct, 0 indirect
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
36.423, -91.175

The initial tornado touchdown occurred about one mile west northwest of Dalton, Arkansas around 720 pm CST. The tornado moved northeast for 11 miles on a non-continuous path with the last touchdown near Warm Springs, Arkansas before crossing into Missouri. The maximum width was around 200 yards. The tornado was determined to be an EF-1 with maximum wind speeds near 110 mph. There were 4 minor injuries. The first touchdown occurred one mile west northwest of Dalton and destroyed one home. Minor damage occurred to another house and a detached garage with living quarters above it. The tornado touched down again near the Blackwell Community about 3 miles northeast of Dalton. A manufactured home was moved off its foundation with an outbuilding totally destroyed. Another touchdown occurred 4 miles northeast of Dalton moving a cabin off its block foundation. A fourth touchdown was noted 5 miles northeast of Dalton. Three homes had moderate roof damage. In addition, a large metal building had severe damage. Tree damage was noted near Warm Springs indicating another touchdown. The tornado then tracked into Ripley County, Missouri.

Thunderstorm Wind, St. Francis

When
February 5, 7:23 PM CST to 7:27 PM CST
Where
St. Francis County, 3.4 mi S of Horton to 3.18 mi S of Horton
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Newspaper
Coordinates
35.022, -90.882

Straight line winds blew trees down on three vehicles at a home off of County Road 224, outside of Forrest City.

Hail, Randolph

When
February 5, 7:50 PM CST to 7:55 PM CST
Where
Randolph County, 8 mi SSW of Pocahontas
Measured
1 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.163, -91.025

Tornado, Lee

When
February 5, 7:59 PM CST to 8:00 PM CST
Where
Lee County, 3.29 mi SW of Bemis Plantation to 3.19 mi SW of Bemis Plantation
Rating
EF0
Path length
0.09 mi
Path width
25 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
34.745, -91.089

A weak tornado touched down in an open field near Highway 79 just northeast of Monroe, Arkansas. One tree was snapped off.

Hail, Poinsett

When
February 5, 8:05 PM CST to 8:10 PM CST
Where
Poinsett County, Red Oak
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.600, -90.400

Hail, Poinsett

When
February 5, 8:12 PM CST to 8:15 PM CST
Where
Poinsett County, 1.32 mi WSW of Lepanto
Measured
0.75 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.613, -90.352

Thunderstorm Wind, Poinsett

When
February 5, 8:20 PM CST to 8:25 PM CST
Where
Poinsett County, 2.49 mi N of Fisher to 1 mi S of Harrisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
35.516, -90.987

Straight line winds knocked down power poles on Arkansas State Highway 214.

Thunderstorm Wind, Craighead

When
February 5, 8:20 PM CST to 8:30 PM CST
Where
Craighead County, Cash to Bono
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
35.800, -90.930

Straight line winds knocked down power lines across western portions of Craighead County.

Thunderstorm Wind, Greene

When
February 5, 8:27 PM CST to 8:35 PM CST
Where
Greene County, 1.96 mi WSW of Center Hill to 0.79 mi W of Paragould
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
36.068, -90.562

Straight line winds knocked down limbs and caused some roof damage to a home in Paragould. Damage was also reported on U.S. Highway 412 at the Cache River.

Thunderstorm Wind, Cross

When
February 5, 8:27 PM CST to 8:32 PM CST
Where
Cross County, Hickory Ridge to 0.61 mi ENE of Hickory Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.400, -91.000

Straight line winds resulted in minor damage to a couple of homes in the Hickory Ridge area.

Hail, Poinsett

When
February 5, 8:34 PM CST to 8:39 PM CST
Where
Poinsett County, Weiner
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.620, -90.900

Thunderstorm Wind, Cross

When
February 5, 8:50 PM CST to 8:55 PM CST
Where
Cross County, 0.6 mi SSE of Wynne to 0.72 mi SW of Wynne Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.222, -90.797

Straight line winds blew siding off of the Wynne Police Station.

Thunderstorm Wind, Phillips

When
February 5, 9:27 PM CST to 9:32 PM CST
Where
Phillips County, 1.76 mi WSW of West Helena to 1.06 mi N of Helena
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.539, -90.658

Straight line winds knocked down trees and caused some minor roof damage in the West Helena and Helena area. A storage shed roof was blown off and another shed was picked up over a four foot fence and thrown into the side of a house.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyThe tornado archive for Arkansas, 2008Warnings in Arkansas, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81490, 83565, 81507, 84441, 81536, 83205, 83206, 83564, 83212, 83214, 84399, 83496, 83876, 83878, 83502, 84366, 83501, 84367, 83505.